MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Model Number SPD2-US-040-320
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the spiderfx device was received within a sealed biohazard pouch, and loosely coiled within its opened labeled pouch along with its transportation hoop.It was noted while still within the sealed biohazard pouch that the distal tip assembly of the spiderfx had detached from the spiderfx capture wire.The spiderfx distal assembly, exhibited a kink fracture face from the capture wire, a sharp kink at the filter basket¿s proximal radiopaque marker band, no damage was noted at the proximal radiopaque marker band, a kink in the flex connector, no damage was noted at the distal radiopaque marker band, and a bent/curved floppy distal tip.All components of the spiderfx distal assembly were accounted for.The fracture face on the capture wire exhibited a kinked fracture.The capture wire also exhibited a kink distal of the snap-ring.The duel ended catheter exhibited kinking of the delivery catheter in the area of its transparent section.Technical analysis of the returned device revealed kinking damage to the delivery catheter, capture wire, and separation of the distal assembly.The separated distal assembly exhibited kinking in several areas.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A spider fx complaint was received and it was reported there was not a product issue but the physician had selected the incorrect size for treatment.The device was received for analysis and it was confirmed the device was used in the patient due to the presence of biological debris.The distal assembly was visualized as being loose within the pouch.The spider fx capture wire had snapped just proximal of the spider fx filter.The device was replaced to complete the procedure.It is unknown when the detachment occurred.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9937262
Report Number2183870-2020-00103
Device Sequence Number10923562
Product Code NTE
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Model NumberSPD2-US-040-320
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberA798036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1